Alert archive / California / Gale Watches in 2020
Gale Watch 19, NWS Eureka, CA
NWS Eureka, CA issued this gale watch at Oct 12, 2020, 8:36 PM PDT. It took effect at Oct 14, 2020, 9:00 PM PDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Oct 12, 2020, 8:36 PM PDT (03:36 UTC)
- In effect from
- Oct 14, 2020, 9:00 PM PDT
- Expired
- Oct 13, 2020, 2:05 PM PDT
- In force
- Issued by
- NWS Eureka, CA
The text
As transmitted.
907 WHUS76 KEKA 130336 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 836 PM PDT Mon Oct 12 2020 PZZ470-131145- /O.CON.KEKA.SC.Y.0081.000000T0000Z-201013T0700Z/ /O.NEW.KEKA.GL.A.0019.201014T2100Z-201016T1800Z/ Pt St George to Cape Mendocino 10 to 60 nm- 836 PM PDT Mon Oct 12 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT... ...GALE WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH FRIDAY MORNING... * WHAT...For the Small Craft Advisory, seas 7 to 9 feet. For the Gale Watch, north winds 25 to 35 kt with gusts up to 45 kt and seas 8 to 13 feet possible. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...For the Small Craft Advisory, until midnight PDT tonight. For the Gale Watch, from Wednesday afternoon through Friday morning. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and seas. && $$ PZZ475-131145- /O.CON.KEKA.SC.Y.0081.000000T0000Z-201013T0700Z/ /O.NEW.KEKA.GL.A.0019.201014T1800Z-201016T0600Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 836 PM PDT Mon Oct 12 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT... ...GALE WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH THURSDAY EVENING... * WHAT...For the Small Craft Advisory, north winds 10 to 20 kt and seas 8 to 11 feet. For the Gale Watch, north winds 25 to 35 kt with gusts up to 45 kt and seas 9 to 14 feet possible. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...For the Small Craft Advisory, until midnight PDT tonight. For the Gale Watch, from Wednesday morning through Thursday evening. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and seas. && $$ PZZ450-130700- /O.CON.KEKA.SC.Y.0081.000000T0000Z-201013T0700Z/ Pt St George to Cape Mendocino out 10 nm- 836 PM PDT Mon Oct 12 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT... * WHAT...Seas 8 to 10 feet. * WHERE...Pt St George to Cape Mendocino out 10 nm. * WHEN...Until midnight PDT tonight. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ455-130700- /O.CON.KEKA.SC.Y.0081.000000T0000Z-201013T0700Z/ Cape Mendocino to Pt Arena out 10 nm- 836 PM PDT Mon Oct 12 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT... * WHAT...Northwest winds 10 to 20 kt with gusts up to 25 kt and seas 8 to 10 feet expected. * WHERE...Cape Mendocino to Pt Arena out 10 nm. * WHEN...Until midnight PDT tonight. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
4 follow-up statements
446 WHUS76 KEKA 131000 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 300 AM PDT Tue Oct 13 2020 PZZ470-131800- /O.NEW.KEKA.SC.Y.0082.201014T1000Z-201015T0400Z/ /O.EXT.KEKA.GL.A.0019.201015T0400Z-201016T1800Z/ Pt St George to Cape Mendocino 10 to 60 nm- 300 AM PDT Tue Oct 13 2020 ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 AM TO 9 PM PDT WEDNESDAY... ...GALE WATCH NOW IN EFFECT FROM WEDNESDAY EVENING THROUGH FRIDAY MORNING... * WHAT...For the Small Craft Advisory, north winds 20 to 30 kt with gusts up to 35 kt and seas 8 to 11 feet expected. For the Gale Watch, north winds 25 to 35 kt with gusts up to 45 kt and seas 9 to 14 feet possible. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...For the Small Craft Advisory, from 3 AM to 9 PM PDT Wednesday. For the Gale Watch, from Wednesday evening through Friday morning. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and seas. && $$ PZZ475-131800- /O.NEW.KEKA.SC.Y.0082.201014T0800Z-201015T0400Z/ /O.EXT.KEKA.GL.A.0019.201015T0400Z-201016T0600Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 300 AM PDT Tue Oct 13 2020 ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 AM TO 9 PM PDT WEDNESDAY... ...GALE WATCH NOW IN EFFECT FROM WEDNESDAY EVENING THROUGH THURSDAY EVENING... * WHAT...For the Small Craft Advisory, north winds 20 to 30 kt with gusts up to 35 kt and seas 8 to 11 feet expected. For the Gale Watch, north winds 20 to 30 kt with gusts up to 40 kt and seas 9 to 13 feet possible. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...For the Small Craft Advisory, from 1 AM to 9 PM PDT Wednesday. For the Gale Watch, from Wednesday evening through Thursday evening. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and seas. && $$
810 WHUS76 KEKA 131038 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 338 AM PDT Tue Oct 13 2020 PZZ450-131845- /O.EXB.KEKA.SC.Y.0082.201014T1900Z-201016T0800Z/ Pt St George to Cape Mendocino out 10 nm- 338 AM PDT Tue Oct 13 2020 ...SMALL CRAFT ADVISORY IN EFFECT FROM NOON WEDNESDAY TO 1 AM PDT FRIDAY... * WHAT...For the Small Craft Advisory, north winds 20 to 30 kt with gusts up to 35 kt and seas 8 to 11 feet expected. For the Gale Watch, north winds 20 to 30 kt with gusts up to 40 kt and seas 9 to 13 feet possible. * WHERE...Pt St George to Cape Mendocino out 10 nm. * WHEN...From noon Wednesday to 1 AM PDT Friday. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ455-131845- /O.EXB.KEKA.SC.Y.0082.201014T1900Z-201016T0800Z/ Cape Mendocino to Pt Arena out 10 nm- 338 AM PDT Tue Oct 13 2020 ...SMALL CRAFT ADVISORY IN EFFECT FROM NOON WEDNESDAY TO 1 AM PDT FRIDAY... * WHAT...For the Small Craft Advisory, north winds 20 to 30 kt with gusts up to 35 kt and seas 8 to 11 feet expected. For the Gale Watch, north winds 20 to 30 kt with gusts up to 40 kt and seas 9 to 13 feet possible. * WHERE...Cape Mendocino to Pt Arena out 10 nm. * WHEN...From noon Wednesday to 1 AM PDT Friday. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ470-131845- /O.CON.KEKA.SC.Y.0082.201014T1000Z-201015T0400Z/ /O.EXT.KEKA.GL.A.0019.201015T0400Z-201016T0800Z/ Pt St George to Cape Mendocino 10 to 60 nm- 338 AM PDT Tue Oct 13 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 PM PDT WEDNESDAY... ...GALE WATCH NOW IN EFFECT FROM WEDNESDAY EVENING THROUGH LATE THURSDAY NIGHT... * WHAT...For the Small Craft Advisory, north winds 20 to 30 kt with gusts up to 35 kt and seas 8 to 11 feet expected. For the Gale Watch, north winds 25 to 35 kt with gusts up to 45 kt and seas 9 to 14 feet possible. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...For the Small Craft Advisory, from 3 AM to 9 PM PDT Wednesday. For the Gale Watch, from Wednesday evening through late Thursday night. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and seas. && $$ PZZ475-131845- /O.CON.KEKA.SC.Y.0082.201014T0800Z-201015T0400Z/ /O.EXT.KEKA.GL.A.0019.201015T0400Z-201016T0800Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 338 AM PDT Tue Oct 13 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 AM TO 9 PM PDT WEDNESDAY... ...GALE WATCH NOW IN EFFECT FROM WEDNESDAY EVENING THROUGH LATE THURSDAY NIGHT... * WHAT...For the Small Craft Advisory, north winds 20 to 30 kt with gusts up to 35 kt and seas 8 to 11 feet expected. For the Gale Watch, north winds 20 to 30 kt with gusts up to 40 kt and seas 9 to 13 feet possible. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...For the Small Craft Advisory, from 1 AM to 9 PM PDT Wednesday. For the Gale Watch, from Wednesday evening through late Thursday night. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and seas. && $$
636 WHUS76 KEKA 131530 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 830 AM PDT Tue Oct 13 2020 PZZ470-132330- /O.CON.KEKA.SC.Y.0082.201014T1000Z-201015T0400Z/ /O.CON.KEKA.GL.A.0019.201015T0400Z-201016T0800Z/ Pt St George to Cape Mendocino 10 to 60 nm- 830 AM PDT Tue Oct 13 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 PM PDT WEDNESDAY... ...GALE WATCH REMAINS IN EFFECT FROM WEDNESDAY EVENING THROUGH LATE THURSDAY NIGHT... * WHAT...For the Small Craft Advisory, north winds 20 to 30 kt with gusts up to 35 kt and seas 8 to 11 feet expected. For the Gale Watch, north winds 25 to 35 kt with gusts up to 45 kt and seas 9 to 14 feet possible. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...For the Small Craft Advisory, from 3 AM to 9 PM PDT Wednesday. For the Gale Watch, from Wednesday evening through late Thursday night. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and seas. && $$ PZZ475-132330- /O.CON.KEKA.SC.Y.0082.201014T0800Z-201015T0400Z/ /O.CON.KEKA.GL.A.0019.201015T0400Z-201016T0800Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 830 AM PDT Tue Oct 13 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 AM TO 9 PM PDT WEDNESDAY... ...GALE WATCH REMAINS IN EFFECT FROM WEDNESDAY EVENING THROUGH LATE THURSDAY NIGHT... * WHAT...For the Small Craft Advisory, north winds 20 to 30 kt with gusts up to 35 kt and seas 8 to 11 feet expected. For the Gale Watch, north winds 20 to 30 kt with gusts up to 40 kt and seas 9 to 13 feet possible. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...For the Small Craft Advisory, from 1 AM to 9 PM PDT Wednesday. For the Gale Watch, from Wednesday evening through late Thursday night. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should consider altering plans to avoid possible hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe wind and seas. && $$ PZZ450-132330- /O.CON.KEKA.SC.Y.0082.201014T1900Z-201016T0800Z/ Pt St George to Cape Mendocino out 10 nm- 830 AM PDT Tue Oct 13 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON WEDNESDAY TO 1 AM PDT FRIDAY... * WHAT...For the Small Craft Advisory, north winds 20 to 30 kt with gusts up to 35 kt and seas 8 to 11 feet expected. For the Gale Watch, north winds 20 to 30 kt with gusts up to 40 kt and seas 9 to 13 feet possible. * WHERE...Pt St George to Cape Mendocino out 10 nm. * WHEN...From noon Wednesday to 1 AM PDT Friday. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ455-132330- /O.CON.KEKA.SC.Y.0082.201014T1900Z-201016T0800Z/ Cape Mendocino to Pt Arena out 10 nm- 830 AM PDT Tue Oct 13 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON WEDNESDAY TO 1 AM PDT FRIDAY... * WHAT...For the Small Craft Advisory, north winds 20 to 30 kt with gusts up to 35 kt and seas 8 to 11 feet expected. For the Gale Watch, north winds 20 to 30 kt with gusts up to 40 kt and seas 9 to 13 feet possible. * WHERE...Cape Mendocino to Pt Arena out 10 nm. * WHEN...From noon Wednesday to 1 AM PDT Friday. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
228 WHUS76 KEKA 132105 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 205 PM PDT Tue Oct 13 2020 PZZ470-140515- /O.EXT.KEKA.SC.Y.0082.201014T1000Z-201014T2200Z/ /O.UPG.KEKA.GL.A.0019.201015T0400Z-201016T0800Z/ /O.NEW.KEKA.GL.W.0023.201014T2200Z-201016T0700Z/ Pt St George to Cape Mendocino 10 to 60 nm- 205 PM PDT Tue Oct 13 2020 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 3 AM TO 3 PM PDT WEDNESDAY... ...GALE WARNING IN EFFECT FROM 3 PM WEDNESDAY TO MIDNIGHT PDT THURSDAY NIGHT... * WHAT...For the Gale Warning, north winds 25 to 35 kt with gusts up to 45 kt and seas 10 to 14 feet expected. For the Small Craft Advisory, north winds 20 to 25 kt with gusts up to 30 kt and seas around 10 feet expected. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...For the Gale Warning, from 3 PM Wednesday to midnight PDT Thursday night. For the Small Craft Advisory, from 3 AM to 3 PM PDT Wednesday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ475-140515- /O.EXT.KEKA.SC.Y.0082.201014T0800Z-201014T2200Z/ /O.UPG.KEKA.GL.A.0019.201015T0400Z-201016T0800Z/ /O.NEW.KEKA.GL.W.0023.201014T2200Z-201016T0700Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 205 PM PDT Tue Oct 13 2020 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 1 AM TO 3 PM PDT WEDNESDAY... ...GALE WARNING IN EFFECT FROM 3 PM WEDNESDAY TO MIDNIGHT PDT THURSDAY NIGHT... * WHAT...For the Gale Warning, north winds 25 to 35 kt with gusts up to 40 kt and seas 10 to 14 feet expected. For the Small Craft Advisory, north winds 15 to 25 kt with gusts up to 35 kt and seas 8 to 10 feet expected. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...For the Gale Warning, from 3 PM Wednesday to midnight PDT Thursday night. For the Small Craft Advisory, from 1 AM to 3 PM PDT Wednesday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ455-140515- /O.EXT.KEKA.SC.Y.0082.201014T1300Z-201016T0800Z/ Cape Mendocino to Pt Arena out 10 nm- 205 PM PDT Tue Oct 13 2020 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 6 AM WEDNESDAY TO 1 AM PDT FRIDAY... * WHAT...North winds 20 to 30 kt with local gusts up to 35 kt Seas 8 to 11 feet. * WHERE...Cape Mendocino to Pt Arena out 10 nm. * WHEN...From 6 AM Wednesday to 1 AM PDT Friday. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ450-140515- /O.CON.KEKA.SC.Y.0082.201014T1900Z-201016T0800Z/ Pt St George to Cape Mendocino out 10 nm- 205 PM PDT Tue Oct 13 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON WEDNESDAY TO 1 AM PDT FRIDAY... * WHAT...North winds 20 to 30 kt with local gusts up to 35 kt. Seas 8 to 11 feet. * WHERE...Pt St George to Cape Mendocino out 10 nm. * WHEN...From noon Wednesday to 1 AM PDT Friday. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this gale watch went out at Oct 12, 3:09 PM PDT, 5 hours 27 minutes earlier.
Area forecast discussion, Oct 12, 3:09 PM PDT, 5 hours 27 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
309 PM PDT Mon Oct 12 2020
.SYNOPSIS...Expect a gradual warming and drying trend through
Tuesday through the week. Coastal areas should see plenty of
sunshine as an offshore wind pattern develops mid week.
&&
.DISCUSSION...High pressure aloft building strongly now while
northwesterly breezes mix in some of this milder air, our warmer
interior valleys will reach the low to mid 80s this afternoon
under sunny skies. Meanwhile, along the coast some of the high-
resolution guidance points toward some low clouds or fog pushing
in this evening. The coastal low clouds will be fairly short lived
as offshore flow sets up across the region. Thus some very nice
days are in the future for coastal communities from mid week on.
With an anomalously strong ridge continuing to build northward,
and strong surface high pressure expanding across the Pacific
Northwest into the Great Basin this will aid in promoting near
record high temps for inland Mendocino and Lake County Thursday
and Friday, with some highs possibly approaching 100 degrees if it
doesn't get too smoky. That will be dependent on fire activity,
which could increase due to the increasingly dry and breezy
conditions mid to late week. Coastal areas should warm into the
70s as well, with Friday or Saturday looking like the warmest day.
However, smoke could drift back toward the coast by the end of
the week and the weekend as well, making for hazier sunshine.
Still no real signs of any rain in sight, with the spectrum of
ensemble guidance looking rather indecisive and untrustworthy.
/AD/JT
&&
.AVIATION...A weak weather disturbance moved across the far North
Coast today. This system brought rain and IFR Vis and Cigs to
mainly the Del Norte Coast...especially at CEC where conditions
deteriorated from MVFR in mid-morning to IFR by late morning/early
afternoon. The actually weather boundary started dissipating as
the system moved southeastward toward the Humboldt Coast. At 2 PM,
early afternoon Satellite indicated some CU/SC in the vicinity,
east of Cec. Now at ACV, VFR Cigs were reported...with a brief
report of a MVFR Cig before skies started clearing. However, by 2
PM a few low clouds started forming off the Coast south of
Trinidad to Humboldt Bay. Areas to the south of the North
Coast...and Inland areas reported SKC. A few areas of FU aloft
were seen on Visual Satellite. Model data is trending for some
IFR-LIFR VIS Tuesday morning but guidance seems to be a little
mixed as far as Cigs are concerned. A weak weather disturbance
moved across the far North Coast today. This system brought rain
and IFR Vis and Cigs to mainly the Del Norte Coast...especially at
CEC where conditions deteriorated from MVFR in mid-morning to IFR
by late morning/early afternoon. The actually weather boundary
started dissipating as the system moved southeastward toward the
Humboldt Coast. At ACV, VFR Cigs were reported...with a brief
report of a MVFR Cig before skies started clearing. Areas to the
south of the North Coast...and Inland areas reported SKC. A few
areas of FU aloft were seen on Visual Satellite. Model data is
trending for some IFR-LIFR VIS Tuesday morning but guidance seems
to be a little mixed as far as Cigs are concerned. /TA
&&
.MARINE...Frontal boundaries producing wind waves in addition to
NorthWest swell should make for hazardous seas around 10 to 11
feet at 12 seconds through tonight. High pressure will
strengthen offshore today and persist through Thursday with
potential for a northerly Gale mid-week and another round of short
period elevated seas.
&&
.FIRE WEATHER...Added a Fire Weather Watch to reflect the next
round of offshore winds and the very dry airmass setting up over
the region. Did not include the Klamath/Del Norte area due to
recent rains...but other interior areas to the south and east that
did not receive as much rain should be in a position where fuels
dry rapidly and ongoing fires could see additional growth. Main
time concerns are during the late night to early morning hours
when the easterlies will be maximized Wed night and again Thursday
night. Daytime wind may briefly turn westerly during the
afternoon but will shift back to the east after sunset. As
mentioned another very dry layer of air will reside over the area
as well mainly impacting the upper elevations at night but day
time RH values will also be very low as temperatures climb each
afternoon.
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...Fire Weather Watch from late Wednesday night through Friday
morning for CAZ211-212-264-276-277-283.
NORTHWEST CALIFORNIA COASTAL WATERS...Small Craft Advisory until midnight PDT tonight for PZZ450-470.
Small Craft Advisory until midnight PDT tonight for PZZ455-475.
&&
Visit us at https://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka
For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.pngHazardous weather outlook, Oct 12, 3:58 AM PDT, 16 hours 38 minutes before
Hazardous Weather Outlook National Weather Service Eureka CA 358 AM PDT Mon Oct 12 2020 CAZ101>106-109>115-131100- Coastal Del Norte-Del Norte Interior-Northern Humboldt Coast- Southwestern Humboldt-Northern Humboldt Interior- Southern Humboldt Interior-Mendocino Coast- Northwestern Mendocino Interior-Northeastern Mendocino Interior- Southwestern Mendocino Interior-Southeastern Mendocino Interior- Northern Lake County-Southern Lake County- 358 AM PDT Mon Oct 12 2020 This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ107-108-131100- Northern Trinity-Southern Trinity- 358 AM PDT Mon Oct 12 2020 ...FROST ADVISORY IN EFFECT UNTIL 8 AM PDT THIS MORNING... This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. A Frost Advisory is in effect until 8 am for the coldest valleys. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 13, 3:00 AM PDT | Small Craft Advisory | EKA | 6 days | |
| Oct 13, 11:45 AM PDT | Red Flag Warning | EKA | 4 days | |
| Oct 13, 2:05 PM PDT | Gale Warning | EKA | 4 days |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.